Texas, 2009Drought in Texas, January 1 to 31, 2009
January 1 to 31, 2009 · NWS SJT · 9 events in 9 counties and zones
S. Drought Monitor upgraded all of the Northwest Hill Country and the adjacent areas to the west and north to an extreme drought.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The U.S. Drought Monitor upgraded all of the Northwest Hill Country and the adjacent areas to the west and north to an extreme drought. The continued lack of rainfall continues to impact the region both agriculturally and hydrologically.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Dec 31, 11:32 PM CST, 28 minutes earlier.
Area forecast discussion, Dec 31, 11:32 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1132 PM CST WED DEC 31 2008
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW FOR 06Z TAFS.
&&
.AVIATION...
SURFACE HIGH PRESSURE WILL BRING LIGHT WINDS TO WEST CENTRAL TEXAS
TONIGHT. LOW LEVEL SOUTH TO SOUTHWEST FLOW WILL INCREASE ON NEW
YEARS DAY. SURFACE WINDS SPEEDS THURSDAY AFTERNOON WILL BE 15 TO
20 KNOTS WITH GUSTS OF 25 TO 30 KNOTS ACROSS THE CONCHO VALLEY AND
BIG COUNTRY. VFR CONDITIONS ARE EXPECTED THE NEXT 24 HOURS.
21
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 28 70 41 72 49 / 0 0 0 0 0
SAN ANGELO 31 71 38 76 47 / 0 0 0 0 0
JUNCTION 33 68 39 77 50 / 0 0 10 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Dec 31, 2:44 PM CST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
244 PM CST WED DEC 31 2008
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-012045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
244 PM CST WED DEC 31 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ELEVATED FIRE DANGER CONDITIONS ARE LIKELY BOTH THURSDAY AND
SATURDAY...AS STRONGER WINDS COMBINE WITH LOW RELATIVE HUMIDITIES
AND VERY DRY VEGETATION. REMEMBER...OUTDOOR BURN BANS HAVE BEEN
ISSUED BY SEVERAL COUNTIES ACROSS WEST CENTRAL TEXAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Drought, Sutton
- When
- January 1, 12:00 AM CST to 11:59 PM CST
- Where
- Sutton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 30.498, -100.538 (the zone’s center; the record gives no point)
The U.S. Drought Monitor upgraded the drought status from severe to extreme on January 13, 2009 for Sutton County.
Drought, Schleicher
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Schleicher forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 30.897, -100.539 (the zone’s center; the record gives no point)
The U.S. Drought Monitor upgraded the drought status to extreme on January 13, 2009 for Schleicher County.
Drought, Kimble
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Kimble forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 30.487, -99.749 (the zone’s center; the record gives no point)
The U.S. Drought Monitor upgraded the drought status from severe to extreme on January 13, 2009 for Kimble County.
Drought, Mason
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Mason forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 30.718, -99.226 (the zone’s center; the record gives no point)
The U.S. Drought Monitor upgraded the drought status from severe to extreme on January 13, 2009 for Mason County.
Drought, Menard
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Menard forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 30.890, -99.821 (the zone’s center; the record gives no point)
The U.S. Drought Monitor upgraded the drought status to extreme on January 13, 2009 for Menard County.
Drought, Tom Green
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Tom Green forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.404, -100.462 (the zone’s center; the record gives no point)
The U.S. Drought Monitor upgraded the drought status to extreme on January 13, 2009 for southeast Tom Green County.
Drought, Concho
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Concho forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.327, -99.864 (the zone’s center; the record gives no point)
The U.S. Drought Monitor upgraded the drought status to extreme on January 13, 2009 for Concho County.
Drought, McCulloch
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- McCulloch forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.199, -99.347 (the zone’s center; the record gives no point)
The U.S. Drought Monitor upgraded the drought status to extreme on January 13, 2009 for McCulloch County.
Drought, San Saba
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- San Saba forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.155, -98.818 (the zone’s center; the record gives no point)
The U.S. Drought Monitor upgraded the drought status to extreme on January 13, 2009 for San Saba County.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flows and Flooding in Oregon, January 1 to 5, 20091 death · 5 injured · $1.3 million · 26 events
- Extreme Cold in New Mexico, January 1, 20091 death · 1 event
- Drought in Texas, January 1 to 31, 2009$500,000 · 2 events
- High Wind in Oregon, January 1, 2009$80,000 · 71 kt wind · 5 events
- Flooding in Indiana, January 1 to 8, 2009$28,000 · 13 events
- High Wind in Colorado, January 1, 2009$25,000 · 77 kt wind · 2 events
- Cold in New York, January 1, 200916 events
- Drought in Wisconsin, January 1 to 31, 200916 events
- Drought in Texas, January 1 to 31, 200915 events
- Drought in California, January 1 to 31, 200911 events
- Extreme Cold in Alaska, January 1 to 12, 200911 events
- Heavy Snow in Idaho, January 1 to 2, 20097 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 150746, 150747, 150748, 150749, 150750, 150751, 150752, 150755, 150758.